Jump to content

I can't take it anymore!!!


amy777
 Share

Recommended Posts

I am on a beta blocker 50mg and anti anxiety meds but today was a bad day. I had 3 episodes where I felt a heavy chest, felt like I couldn't breath and then about 30 min later my heart would skip a beat then feel like it took a few beats to get back in rythem. I called my cardio and again was told not to worry. Does anyone have any advice for this.

Link to comment
Share on other sites

Many of us on this board experience similar odd body sensations. I know this isn't easy to hear, but you have to find a way to cope and move onward. It's normal to feel scared, but you should know that those sensations are "normal" for POTS. I get them all the time.

Some coping strategies are:

getting help from a counselor trained in working with patients who have chronic illness

support groups for people with chronic illness

talking to others, like on this board, via email, phone or posts to remind yourself that while frustrating and sometimes scary, most POTS symptoms are not a medical emergency.

Additionally, meditation can help. So can listening to relaxation tapes, doing yoga, etc.

Talk to friends. Listen to uplifting music. Read uplifting stories. Keep a journal. Watch silly or fun tv, videos, movies (I like cartoons).

It's hard, but you need to adjust your expectation of "normal".

Nina

Link to comment
Share on other sites

Also, this month's newsletter has some great suggestions for coping:

http://www.dinet.org/Fall2004/fall04news3.htm

Nina :lol:

Link to comment
Share on other sites

Nina's suggestions are great.

You did the right thing to call your doctor, for peace of mind. I'm glad they reassured you.

Try increasing your fluids and salt when you have days like this. It can help with the palpitations (but not always). Remember that your heart is a strong organ. It can withstand much more than we usually realize.

Keep writing to us! Many of us have been there--and survived. But we know how very hard it is when it feels like your body is falling apart. Believe that much better days are ahead.

Katherine

Link to comment
Share on other sites

My wife's cardiologist at Mayo said that the beating irregularities you have described are very common in certain patients. He actually knew all the names for them. That was over a year ago, so I don't remember the specifics. He basically said there is nothing you can do about them and that some people are more sensitive to them than others. I actually think he made the comment that healthy people can also experience it, but may not be as sensitive.

Link to comment
Share on other sites

Hi Amy,

I know this all is very difficult for you, as it was for all of us. And you have found the right people to ask the many questions you must have, so please ask them. And then in a while you'll find out Nina is right, you are going to look for help in accepting your chronic illness. It took me "some" time (I mean a lot of time :) ) to come to this but in the end all the sudden things that happen to you don't scare you so much anymore and you'll accept them as being part of your crazy POTS.

Wish you all the best,

Corina

Link to comment
Share on other sites

I would drink extra fluids and lie down flat in bed with my eyes closed for about 1/2 hour.until it would pass. It is very scary. I finally got a 24 hour holter monitor about a year ago because of the palpitations and even though it showed a lot of PVC's, they were not life-threatening. It was a little reassuring. Hope that these symptoms don't occur too often. For me it was generally before my period. Feel better soon. Martha

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...